Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 107, NWS New Orleans, LA

May 31, 2012East Feliciana Parish, Saint Helena Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 31, 2012, 2:11 PM CDT for East Feliciana Parish, Saint Helena Parish, Louisiana. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2012, 2:11 PM CDT (19:11 UTC)
Expired
May 31, 2012, 2:45 PM CDT
In force
34 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Feliciana Parish, LA, Saint Helena Parish, LA

What was reported inside it

TimeReportWhereRemark
May 31, 2:22 PM CDTHAIL 17 S Clinton, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 10:41 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1878 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WUUS54 KLIX 311911
SVRLIX
LAC037-091-311945-
/O.NEW.KLIX.SV.W.0107.120531T1911Z-120531T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
211 PM CDT THU MAY 31 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  WESTERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 245 PM CDT

* AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES SOUTHWEST OF DARLINGTON...OR 8 MILES SOUTH OF CLINTON...AND
  MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED PARISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
THURSDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3073 9072 3072 9086 3071 9110 3081 9112
      3094 9075
TIME...MOT...LOC 1911Z 257DEG 30KT 3075 9097

$$
1 follow-up statement
326 
WWUS54 KLIX 311925
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
225 PM CDT THU MAY 31 2012

LAC037-091-311945-
/O.CON.KLIX.SV.W.0107.000000T0000Z-120531T1945Z/
ST. HELENA LA-EAST FELICIANA LA-
225 PM CDT THU MAY 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHEASTERN EAST FELICIANA AND WESTERN ST. HELENA PARISHES...

AT 220 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 13 MILES SOUTHWEST OF DARLINGTON...OR 7 MILES SOUTHEAST OF 
CLINTON...MOVING EAST AT 25 MPH. QUARTER SIZE HAIL HAS BEEN REPORTED 
WITH THIS STORM SOUTHEAST OF CLINTON. 

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
THURSDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3073 9072 3072 9086 3071 9110 3081 9112
      3094 9075
TIME...MOT...LOC 1924Z 248DEG 21KT 3078 9093

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:20 AM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, May 31, 9:20 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
920 AM CDT THU MAY 31 2012

.SOUNDING DISCUSSION...
NO PROBLEMS WITH THE LAUNCH THIS MORNING. SOUNDING SHOWS A
CONSIDERABLY UNSTABLE AIRMASS WITH A SURFACE BASED INVERSION LOWER
300 FEET THAT HAS SINCE MIXED OUT. LIFTED INDEX OF -8 IS ACTUALLY
LOWER THAN MODEL GUIDANCE FOR THIS TIME AND P.W. HAS INCREASED TO
1.56 INCHES. RADAR HAS ALREADY BEGUN TO LIGHT UP WITH PRECIP
LOADED CELLS AND LIGHTNING STRIKES.

RAN CHAP ON ANTICIPATED MAX TEMP OF 89F TO YIELD A 342K LIFT FROM
AN LCL OF 822 MB. NOT TOO SURPRISINGLY...THE OUTPUT INDICATED A
SEVERE RISK DUE TO ELEVATED LFC THAT SHOULD MIX DOWN RATHER
QUICKLY. DESPITE THIS MIX-OUT AND LOWERING LCL DOWN TO 876 MB
(ADIABATIC PROCESS) STILL YIELDS A SEVERE RISK. RICKS INDEX OF 219
IS PEGGING THE SCALE. DOUBT TODAY'S WEATHER WILL LIVE UP TO THIS
POTENTIAL BUT SUFFICE TO SAY THAT THE INSTABILITY WOULD SUPPORT
ANY AND ALL MODES OF CONVECTIVE POTENTIAL FROM FLOODING
RAINS...SOME HAIL...ISOLATED TORNADOES ON OUTFLOW
INTERACTIONS...HIGH LIKELIHOOD OF WATERSPOUTS ON AREA WATERS. FOR
THE MOST PART...THE AREA REALLY NEEDS THE RAINFALL BUT CAN DO
WITHOUT THE SEVERE ASPECTS. WILL UPGRADE THE DSS STATUS TO YELLOW
AT THIS TIME IN ANTICIPATION OF SHORT FUSED WARNING/PRODUCT
ISSUANCES TODAY. 24/RR

&&

.DECISION SUPPORT...
DSS CODE...UPGRADE TO YELLOW AT 0915 CDT.
DEPLOYED...NONE.
ACTIVATION...STORM SPOTTERS...HIGH IMPACTS DESK.
ACTIVITIES...SEVERE WEATHER SURVEILLANCE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PREV DISCUSSION... /ISSUED 431 AM CDT THU MAY 31 2012/

SYNOPSIS...

SURFACE ANALYSIS SHOWED A 1014MB BROAD HIGH PRESSURE OVER THE EAST
GULF AND AN INVERTED TROUGH FROM THE BIG BEND OF TEXAS TO NORTH
CENTRAL TEXAS TO NORTHEAST OKLAHOMA. SURFACE DEWPOINT WERE IN THE
70S ALONG THE COAST TO 100NM INLAND OVER TEXAS AND LOUISIANA.
UPPER AIR ANALYSIS AND WATER VAPOR IMAGERY SHOWED A STRONG WAVE
FROM NORTHWEST ARKANSAS TO NORTH CENTRAL TEXAS. PLANER PLOTS OF
PRECIPITABLE WATER REVEALED VALUES AROUND 1.1 INCHES LOCALLY BUT
1.5 NEAR LCH TO MEMPHIS THEN NEAR 0.8 INCH FWD THEN BACK UP TO 1.3
INCHES AHEAD OF THE SHORT WAVE AT 12Z. ISOTACH ANALYSIS SHOWED A
JET MAX 70 TO 85 KNOTS FROM SOUTHERN ARIZONA TO WEST
TEXAS...PLACING NORTH CENTRAL TEXAS AND SOUTH HALF OF OKLAHOMA
UNDER THE LEFT FRONT QUAD THIS MORNING.

SHORT TERM...

SURFACE LOW WILL DEVELOP OVER THE MID MISSISSIPPI VALLEY DRAGGING
A FRONTAL BOUNDARY FROM THE LOW TO NORTHWEST LOUISIANA TO HILL
COUNTRY. THE ASSOCIATED WAVE WILL BE ON TOP OF THE ARKLATEX BY
NOON TODAY. A SECONDARY WAVE OVER THE CENTRAL PLAINS WILL DEEPEN OVER
THE CENTRAL CONUS. ISOTACH FORECAST SHOW THE JET MAX NEAR 100
KNOTS WILL PROVIDE A PUSH SOUTHEAST FOR THE SOUTHERN WAVE TO PUSH
THROUGH FORECAST AREA TONIGHT. THE SOUTHERN STREAM JET WILL SAG
SOUTH PLACING EAST TEXAS...LOUISIANA AND MISSISSIPPI IN THE LEFT
FRONT QUAD TODAY MAINLY...HOWEVER JET WEAKENS THROUGH TONIGHT.
OVER THE FORECAST AREA...5H TEMPS WILL LOWER FROM -9C TO -11C BY
THIS EVENING. MODEL SOUNDINGS THROUGH TONIGHT FOR WINDS SHOW A
WEAK WESTERLY FLOW AT TIMES WITH A SLIGHTLY STRONGER NORTHWEST
FLOW ALOFT. ERGO...THE MAIN THREAT FROM STORMS TODAY WILL BE STRONG
WINDS OR DAMAGING WINDS AND HAIL ACROSS EAST CENTRAL LOUISIANA AND
SOUTHWEST MISSISSIPPI TODAY AND TONIGHT. CONVECTION APPROACHING
NORTHWEST CONTAINS HAIL AND STRONG WINDS. SURFACE HEATING WILL
INCREASE INSTABILITY AND ANOTHER ROUND OF CONVECTION WILL
REDEVELOP FOR THE TODAY AND TONIGHT. WILL MAINTAIN RAIN CHANCE
WITH LIKELY POPS NORTH. FRONTAL BOUNDARY WILL LAG PUSHING INTO NORTH
ZONES FRIDAY MORNING...STALLING OVER THE SOUTH ZONES FRIDAY
AFTERNOON AND FINALLY PUSHING THROUGH FRIDAY EVENING.

LONG TERM...

COLD AIR ADVECTION WILL BE MODERATE WITH 1000 TO 700MB THICKNESS
LAYER DECREASING BY 40M FROM THIS EVENING THROUGH SATURDAY
MORNING...ESPECIALLY ACROSS NORTH ZONES AND WILL KEEP UPPER 50S FOR
SAT MORNING...A SLIGHT DROP SOUTH THE TIDAL LAKES BUT DRY AIR MASS.
THE MAIN TROUGH WILL SHIFT EAST SATURDAY NIGHT AND SURFACE HIGH WILL
SHIFT EAST OF THE AREA BY SUNDAY MORNING. HOWEVER...THE SURFACE
RIDGE AXIS WILL PARK OVER THE AREA THROUGH MONDAY MORNING.
THEREFORE...COOL MORNINGS MAY STICK AROUND THROUGH THE
WEEKEND...ESPECIALLY NORTHEAST ZONES. THE FORECAST WILL REMAIN
RELATIVELY DRY ONLY A SLIGHT CHANCE OF RAIN TUESDAY AND WEDNESDAY
WITH MOISTURE RETURN BUT WARMING THROUGH NEXT WEEK AS AN UPPER LEVEL
RIDGE DEVELOPS OVER THE MISSISSIPPI VALLEY.

AVIATION...
NO MAJOR CHANGES TO THE FORECAST PACKAGE...AS VFR CONDITIONS
CONTINUE TO PREVAIL AT ALL TERMINALS. SOME REDUCED VISIBILITIES
DOWN INTO THE IFR RANGE MAY DEVELOP AROUND 12Z AT KMCB...BUT FOG
IS NOT EXPECTED ELSEWHERE. HAVE ALSO KEPT IN THE MENTION OF SOME
THUNDER FORMING AFTER 15Z...WITH PROB30 GROUPS AT THIS TIME.
THUNDER RISK WILL BE MUCH HIGHER AFTER 00Z. 32

MARINE...

A WEAK FRONTAL BOUNDARY WILL SLIDE THROUGH THE COASTAL WATERS
THURSDAY NIGHT INTO FRIDAY MORNING.   WINDS WILL SHIFT TO THE NORTH
IN THE WAKE OF THIS FRONT...AND SOME WEAK COLD AND DRY AIR ADVECTION
FRIDAY NIGHT COULD PUSH WINDS TO NEAR 15 KNOTS.  SEAS MAY INCREASE
TO AROUND 3 FEET AT THE SAME TIME.  HIGH PRESSURE WILL QUICKLY BUILD
OVER THE NORTHERN GULF ON SATURDAY AND REMAIN IN PLACE THROUGH
TUESDAY.  WINDS WILL SHIFT BACK TO THE SOUTH ON SATURDAY AND REMAIN
SO THROUGH THE REMAINDER OF THE FORECAST PERIOD.  A WEAK COASTAL JET
WILL DEVELOP EACH NIGHT...ESPECIALLY OVER THE MISSISSIPPI SOUND.
THIS WEAK JET COULD PUSH WINDS TO AROUND 15 KNOTS EACH NIGHT...AND
KEEP SEAS ELEVATED IN THE 2 TO 3 FEET RANGE.  32

DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  88  66  86  58 /  40  60  20  10
BTR  89  69  88  61 /  40  50  20  10
ASD  88  71  88  63 /  30  50  30  10
MSY  89  73  88  71 /  30  50  30  10
GPT  87  72  89  64 /  30  50  40  10
PQL  90  71  87  62 /  30  50  40  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 31, 10:49 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1049 AM CDT THU MAY 31 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-011600-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1049 AM CDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH LATE TONIGHT. A
SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT THROUGH 6 PM OVER
PORTIONS OF SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA. THE
WATCH WILL BE ALONG AND WEST OF A LINE FROM MCCOMB TO MORGAN
CITY...INCLUDING THE ENTIRE BATON ROUGE METROPOLITAN AREA.

THE SLIGHT RISK OF SEVERE WEATHER WILL CONTINUE OVERNIGHT IN
ADVANCE OF AN APPROACHING COLD FRONT. THE MAIN THREATS FROM ANY
SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL...AND
FREQUENT LIGHTNING STRIKES. AN ISOLATED TORNADO IS POSSIBLE.
LOCALLY VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE NEAR ANY SLOWER
MOVING STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY MORNING SOUTH OF LAKE
PONTCHARTRAIN AND ON THE COASTAL WATERS. A COLD FRONT WILL
CONTINUE TO PUSH THROUGH THE AREA FRIDAY AND A FEW STORMS ALONG
THE FRONT MAY POSSIBLY BE STRONG. THE MAIN THREAT FROM ONE OR TWO
STRONG STORMS MAY BE STRONG GUSTY WINDS UP TO 35 MILES AN
HOUR...SMALL HAIL AND FREQUENT LIGHTNING STRIKES.

FOR THE PERIOD SATURDAY THROUGH WEDNESDAY...HAZARDOUS WEATHER IS
NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS REQUESTED IN THE WATCH AREA AT THIS TIME.
ACTIVATION MAY ALSO BE NEEDED ACROSS MUCH OF THE REST OF THE AREA
LATE THIS AFTERNOON THROUGH EARLY FRIDAY MORNING.

In the hours before

Special weather statement, May 31, 1:33 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
133 PM CDT THU MAY 31 2012

LAZ034>036-046>049-MSZ068-069-311945-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-WILKINSON-AMITE-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...PLAQUEMINE...
WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...
GONZALES...DONALDSONVILLE...CENTREVILLE...WOODVILLE...GLOSTER...
LIBERTY...CROSBY
133 PM CDT THU MAY 31 2012

...SCATTERED STRONG THUNDERSTORMS TO AFFECT THE BATON ROUGE
AREA...

AT 130 PM...SCATTERED STRONG THUNDERSTORMS WERE MOVING ACROSS THE
ATCHAFALAYA RIVER BASIN INTO SOUTHEAST LOUISIANA AND SOUTHWEST
MISSISSIPPI. THE STORMS WERE MOVING EAST AT 15 MPH. THE STRONGEST
STORMS ARE CAPABLE OF PRODUCING HAIL UP TO DIME SIZE...WIND GUSTS
AROUND 40 MPH...DANGEROUS LIGHTNING AND VERY HEAVY RAIN. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM FOR THE AREA.

PEOPLE IN THE BATON ROUGE AREA SHOULD REMAIN ALERT TO CHANGING
WEATHER CONDITIONS AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE
ISSUED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:00 PM CDTSevere Thunderstorm WarningLIXSaint James, Saint John the Baptist60 min
May 31, 2:39 PM CDTSpecial Marine WarningLIX96 min
May 31, 2:50 PM CDTSevere Thunderstorm WarningLIXLivingston, Tangipahoa25 min
May 31, 2:55 PM CDTTornado WarningLIXLivingston, Saint Helena, Tangipahoa35 min
May 31, 3:25 PM CDTSpecial Marine WarningLIX65 min
May 31, 3:31 PM CDTSevere Thunderstorm WarningLIXWashington29 min
May 31, 3:49 PM CDTSevere Thunderstorm WarningLIXWashington26 min
May 31, 4:00 PM CDTSpecial Marine WarningLIX30 min
May 31, 5:17 PM CDTSpecial Marine WarningLIX88 min
May 31, 5:33 PM CDTSpecial Marine WarningLIX87 min
May 31, 6:12 PM CDTSpecial Marine WarningLIX63 min
May 31, 6:45 PM CDTSpecial Marine WarningLIX60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.